Nausea can be a side effect of many breast cancer treatments, including chemotherapy, radiation, hormonal therapy, and targeted therapies. Nausea can also be caused by many of the pain medications you may be taking along with your breast cancer treatment. Constipation and dehydration are other side effects from breast cancer treatments or pain medicines that can cause nausea.
Eat small amounts of food all day long, so you don’t feel full too quickly.
Eat dry foods that are less likely to upset your stomach, such as crackers, toast, and cereal.
Stay away from greasy foods that might disagree with your stomach.
Try ginger-based foods to help ease nausea. These include ginger ale, ginger tea, or crystallized ginger eaten as a snack.
Sit up after eating. Lying down after meals may disrupt digestion.
Rinse your mouth before and after meals to get rid of any bad tastes that may make you nauseated.
Ask someone to cook for you or order take-out so you can avoid strong cooking smells that may be unpleasant for you.
Consider complementary and holistic techniques such as acupuncture, relaxation, and visualization to reduce nausea.
Eat cool foods instead of hot, spicy foods. Consider yogurt, fruit juice, sherbet, and sports drinks. Spicy foods may upset your stomach even more.
Eat foods that don't have a strong smell. Smells may trigger nausea.
Visit Nausea in the Treatment Side Effects section for more information.
Can we help guide you?
Create a profile for better recommendations
Breast self-exam, or regularly examining your breasts on your own, can be an important way to...
Tamoxifen (Brand Names: Nolvadex, Soltamox)
Tamoxifen is the oldest and most-prescribed selective estrogen receptor modulator (SERM)....
Taking Certain Supplements Before and During Chemotherapy for Breast Cancer May Be Risky
A small study suggests that people who took antioxidant supplements before and during...